MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48770905B
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the distal tip of the quick turn driver broke off intra-op.The surgery was successfully completed using another driver.No adverse consequence to patient was reported.
 
Additional Manufacturer Narrative
Brand name: long description corrected to aviator draw rod for rescue screwdriver catalog # corrected to 48770905b visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported device was confirmed to have a tip deformation.Manufacturing files were reviewed and no issues were found.The instrument was found to be manufactured approximately 8 years ago.Conclusion : based on visual inspection and the age of the device it is likely that the instrument deformed due to normal wear and tear.
 
Event or Problem Description

Brand Name
AVIATOR DRAW ROD FOR RESCUE SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8082997
Report Number0009617544-2018-00270
Device Sequence Number1437149
Product Code LXH
UDI-Device Identifier07613327273045
UDI-Public07613327273045
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48770905B
Device Lot Number104757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date11/18/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1